Dermatologic Reactions to Immune Checkpoint Inhibitors

Skin Toxicities and Immunotherapy

Vincent Sibaud

Disclosures

Am J Clin Dermatol. 2018;19(3):345-361. 

In This Article

Pruritus

Pruritus is among the most prevalent irAEs induced by immune checkpoint inhibitors. By meta-analysis, its allgrade incidence ranges from 13 to 20% with nivolumab and pembrolizumab, respectively (with a high-grade incidence of < 3%).[12] It is even more frequent with ipilimumab monotherapy or when used in combination (Table 1).[6,13–18] Contrariwise, the incidence is slightly lower with anti-PD-L1 therapy.[24–28]

It typically develops concomitantly with maculopapular rash, although it can also precede it or be associated with a normal-appearing skin. The scalp is frequently involved, but the face is generally spared. An associated xerosis should be systematically probed for[4,9,19,20] and treated.

It can severely affect the health-related quality of life and psychological well-being of patients. The efficacy of aprepitant (80 mg/day for 5 days) has recently been underlined in one single patient who developed severe refractory pruritus during nivolumab treatment.[61]

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....